Vol. 34, No. 2, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Covering semigroups

(Harold) David Kahn

Vol. 34 (1970), No. 2, 427–439

A topological semigroup is a Hausdorff space S together with a continuous associative multiplication m : S ×S S. The lifting of the group structure of a topological group to its simply connected covering space is a technique used in the theory of Lie groups. In this paper we investigate the lifting of the multiplication of a topological semigroup S to its simply connected covering space (S). A general theory is developed and applications to examples are discussed.

Mathematical Subject Classification
Primary: 22.05
Received: 21 November 1969
Published: 1 August 1970
(Harold) David Kahn